Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 176, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 11, 2009, 6:19 PM EDT for Richmond County, Georgia; Aiken County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 11, 2009, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Richmond County, GA, Aiken County, SC
The radar
The Columbia radar (KCAE), 92 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 112219
SVRCAE
GAC245-SCC003-112300-
/O.NEW.KCAE.SV.W.0176.090811T2219Z-090811T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
619 PM EDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 700 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLEARWATER...AND MOVING EAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GLOVERVILLE...
JACKSON...NEW ELLENTON AND AIKEN
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA...TOLL
FREE 1 800 7 7 5...7 1 9 9.
LAT...LON 3332 8203 3354 8197 3355 8160 3325 8168
3324 8170
TIME...MOT...LOC 2219Z 278DEG 9KT 3345 8189
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:36 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 11, 2:36 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 236 PM EDT TUE AUG 11 2009 .SYNOPSIS... AN UPPER TROUGH...A SURFACE FRONT..AND INCREASING ATMOSPHERIC MOISTURE WILL LEAD TO INCREASED RAIN CHANCES THIS WEEK. && .NEAR TERM /THROUGH TONIGHT/... WEAKENING UPPER LEVEL RIDGE AXIS TO OUR SOUTH WITH UPPER TROUGH MOVING SE ACROSS THE MIDWEST. SURFACE TROUGH CURRENTLY STRETCHED ACROSS THE CENTRAL PART OF OUR FORECAST AREA. RADAR INDICATING CONVECTION DEVELOPING ALONG IT. OTHER SURFACE FRONT TO OUR NORTH APPROACHING THE MOUNTAINS...WHERE CONVECTION DEVELOPING ALONG IT AS WELL. WILL EXPECT CONVECTION TO CONTINUE DEVELOPING ALONG THESE BOUNDARIES AS THEY SHIFT SLOWLY SE TODAY/THIS EVENING. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... SOME SUBTLE DIFFERENCES BETWEEN GFS/NAM...BUT GENERAL CONSENSUS IS UPPER TROUGHINESS TO CONTINUE DEVELOPING OVER THE EASTERN CONUS...WITH A SURFACE BOUNDARY OR TWO IN OUR VICINITY...AND ABUNDANT ATMOPSHERIC MOISTURE TO WORK WITH. WILL MAINTAIN A MOS BLEND...WHICH PROVIDES LIKELY POPS FOR WED/THU. PROJECTED MODERATE TO STRONG INSTABILITIES ALSO PROVIDES A SEVERE THREAT ALONG AND SOUTH OF BOUNDARY. PRECIPITABLE WATER VALUES WELL OVER 2 INCHES...PLUS POSSIBLE TRAINING EFFECT ECHO MOVEMENT ALONG BOUNDARY WILL ALSO PROVIDE A LOCALLY HEAVY RAIN/FLOODING THREAT AS WELL. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS MAINTAIN INDICATIONS OF SLOWLY INCREASING UPPER HEIGHTS OVER OUR REGION AS UPPER HIGH SLOWLY TRIES TO BUILD BACK NW TOWARD THE SE US COAST. MODELS MAINTAIN COPIOUS ATMOSPHERIC MOISTURE FOR OUR REGION...AND WILL CONTINUE TO EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A LEE SIDE TROF OVER THE MIDLANDS OF SOUTH CAROLINA AND EXTENDING INTO THE CSRA WILL BE THE FOCUS OF SCATTERED THUNDERSTORMS THIS AFTERNOON. STORMS WILL BE SCATTERED WIDELY ENOUGH TO ONLY MENTION IN THE CLOUD IDENTIFIER AT ALL TERMINAL LOCATIONS. ACTIVITY WILL DECREASE AFTER SUNSET. EXPECT VFR CONDITIONS TO PREVAIL AT ALL LOCATIONS THROUGH TO EARLY WEDNESDAY MORNING EXCEPT IN THUNDERSTORMS...WHEN THERE WILL BE A CHANCE OF MVFR FOG AT AGS AND OGB. A DECK OF MIDLEVEL CLOUDINESS WILL OVERSPREAD THE LATER WEDNESDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. PERIODS OF MVFR VISIBILITIES MAY BE ENCOUNTERED IN SHOWERS AND THUNDERSTORMS ON WEDNESDAY. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 11, 10:53 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC ISSUED BY NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 1053 AM EDT TUE AUG 11 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121500- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1053 AM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A WARM AND UNSTABLE AIRMASS DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY. SOME STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Aug 11, 4:28 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
428 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 4 SE SOUTH SUMTER 33.84N 80.30W
08/11/2009 SUMTER SC EMERGENCY MNGR
SUMTER COUNTY EMA REPORTED A COUPLE OF TREES BLOWN OVER A
RESIDENTIAL YARD ON BRITTON ROAD, OFF HWY 521S.
&&
MOORELocal storm report, Aug 11, 4:58 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG ORANGEBURG 33.49N 80.87W
08/11/2009 ORANGEBURG SC DEPT OF HIGHWAYS
TREES DOWN ALONG PARTRIDGE LANE NEAR U.S. HIGHWAY 178
&&
CHERRYThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 59 min |
| Aug 11, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 25 min |
| Aug 11, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 38 min |
| Aug 11, 7:43 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 47 min |
| Aug 11, 7:44 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.